Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at May 1, 2015, 3:32 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2015, 3:32 AM MDT (09:32 UTC)
- Expired
- May 2, 2015, 3:17 AM MDT
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS75 KTFX 010932 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MDT FRI MAY 1 2015 MTZ009-012100- /O.NEW.KTFX.HW.W.0012.150501T0932Z-150502T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE 332 AM MDT FRI MAY 1 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM MDT SATURDAY. * TIMING...STRONG WINDS ARE EXPECTED AT TIMES OVER THE ROCKY MOUNTAIN FRONT THROUGH EARLY SATURDAY MORNING. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
210 WWUS75 KTFX 012058 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MDT FRI MAY 1 2015 MTZ009-021000- /O.CON.KTFX.HW.W.0012.000000T0000Z-150502T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE 258 PM MDT FRI MAY 1 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY... * TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE AT TIMES OVER THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH EARLY SATURDAY MORNING. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
552 WWUS75 KTFX 020917 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MDT SAT MAY 2 2015 MTZ009-021030- /O.CAN.KTFX.HW.W.0012.000000T0000Z-150502T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE 317 AM MDT SAT MAY 2 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE NO LONGER EXPECTED OVER THE ROCKY MOUNTAIN FRONT. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 10:50 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 30, 10:50 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MDT THU APR 30 2015 .DISCUSSION... MID LEVEL MOISTURE IS PRODUCING A CHINOOK ARCH OVER THE ROCKY MOUNTAIN FRONT WITH CONTINUED STRONG WESTERLY FLOW ALOFT. THE FORECAST WAS UPDATED WITH INCREASED SKY COVER IN THIS AREA. OTHERWISE JUST MINOR ADJUSTMENTS TO ALIGN FORECAST ELEMENTS CLOSER TO OBSERVED TRENDS THIS EVENING. NUTTER && .AVIATION... UPDATED 0450Z. A CHINOOK ARCH WILL RESIDE OVER MUCH OF NORTH CENTRAL MT THRU THE PERIOD. HOWEVER...VFR CONDITIONS WILL PREVAIL. EXPECT BREEZY WEST TO NORTHWEST WINDS ONCE AGAIN ON FRIDAY AFTERNOON...WITH WIND SPEEDS DIMINISHING TOWARDS 02Z SATURDAY. BRUSDA && .PREV DISCUSSION... /ISSUED 520 PM MDT THU APR 30 2015/ TONIGHT THROUGH SATURDAY...STRONG WESTERLY FLOW ALOFT WILL CONTINUE AS WILL THE DRY AND STABLE CONDITIONS. MODELS INDICATE A CHINOOK ARCH WILL LIKELY FORM FRIDAY IN THE LEE OF THE ROCKIES. TEMPERATURES WILL WARM ABOUT 10 DEGREES FRIDAY. SURFACE WINDS...WHILE GUSTY DURING THE AFTERNOON...WILL DECREASE AROUND SUNSET BUT WILL INCREASE AGAIN FRIDAY AFTERNOON. SHORTWAVE ENERGY WILL MOVE ACROSS SOUTHERN CANADA SATURDAY WITH THE ONLY EFFECT ON THE AREA WILL BE AN INCREASE IN CLOUDS. TEMPERATURES...WHILE A LITTLE COOLER SATURDAY...WILL REMAIN ABOVE SEASONAL AVERAGES BOTH DAYS. SATURDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT FOR THE LATTER PORTION OF THE WEEKEND THROUGH EARLY NEXT WEEK. DURING THIS TIME FRAME MODELS ARE SHOWING A BROAD TROUGH OVER WESTERN PORTIONS OF CANADA WITH GENERALLY WESTERLY FLOW ALOFT OVER MONTANA. A CANADIAN COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL BRING COOLER AIR SOUTHWARD INTO THE FORECAST AREA SATURDAY NIGHT BUT THIS AIRMASS MOVES QUICKLY EASTWARD ON SUNDAY. SHORTWAVE RIDGING BUILDS OVER THE REGION MONDAY THROUGH TUESDAY FOR WARMER TEMPERATURES. ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST MONTANA ON MONDAY AS THE AIRMASS BECOMES SLIGHTLY UNSTABLE. THIS ACTIVITY WILL SPREAD INTO NORTH CENTRAL MONTANA BY TUESDAY AFTERNOON AS THE FLOW ALOFT BECOMES SOUTHERLY AHEAD OF AN UPPER LEVEL WAVE EXPECTED TO MOVE INLAND FROM THE GULF OF ALASKA. MODELS DIFFER IN THE STRENGTH OF THIS FEATURE WITH THE GFS CLOSING OFF A SIGNIFICANT LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST AND GREAT BASIN WHILE THE ECMWF CLOSES OFF A MUCH WEAKER LOW NORTH OF THE CANADIAN BORDER WHILE SWEEPING AN OPEN WAVE ACROSS THE NORTHERN ROCKIES WEDNESDAY THROUGH THURSDAY. HAVE ATTEMPTED TO SPLIT THE DIFFERENCE ON TIMING OF A SURFACE COLD FRONT EXPECTED TO MOVE THROUGH THE REGION AROUND MID WEEK. HAVE ALSO TRENDED POPS A BIT HIGHER SINCE BOTH MODELS INDICATE SOME PRECIPITATION BUT HAVE OPTED TO NOT EXCEEDED CHANCE CATEGORY DUE TO LOW CONFIDENCE. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 40 75 47 71 / 0 0 0 10 CTB 37 70 36 62 / 0 10 10 10 HLN 37 75 43 74 / 0 0 0 10 BZN 32 73 37 73 / 0 0 0 10 WEY 26 67 29 68 / 0 0 0 10 DLN 35 74 40 74 / 0 0 0 10 HVR 36 77 42 68 / 0 0 10 10 LWT 38 74 44 71 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, May 1, 3:26 AM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
326 AM MDT FRI MAY 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
05/01/2015 M60 MPH GLACIER MT DEPT OF HIGHWAYS
60 MPH WIND GUST AT THE DOT SENSOR NEAR EAST GLACIER
PARK.
&&
BRUSDALocal storm report, May 1, 3:27 AM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
327 AM MDT FRI MAY 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
05/01/2015 M63 MPH GLACIER MT MESONET
63 MPH WIND GUST AT THE DEEP CREEK RAWS SITE. TIME OF
EVENT IS ESTIMATED.
&&
BRUSDANearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.